Virginia, 2009

Hail in Virginia, April 21, 2009

April 21, 2009 · NWS LWX · 2 events in 1 county or zone

A boundary remained stationary over the region. This boundary combined with unstable air to trigger showers and thunderstorms across northern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A boundary remained stationary over the region. This boundary combined with unstable air to trigger showers and thunderstorms across northern Virginia. Some thunderstorms during the late afternoon and early evening hours were severe, producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 21, 4:27 PM EST, 23 minutes earlier.

Area forecast discussion, Apr 21, 4:27 PM EST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 PM EDT TUE APR 21 2009

.SYNOPSIS...
UPPER LOW PRESSURE WITH EMBEDDED WEAK DISTURBANCES WILL ROTATE
THROUGH THE AREA THROUGH WEDNESDAY NIGHT. HIGH PRESSURE BUILDS
ACROSS THE REGION THURSDAY AND FRIDAY. TEMPERATURES WILL BEGIN A
SIGNIFICANT WARMING TREND ON FRIDAY...WHICH WILL CONTINUE INTO EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATE...INCREASED POPS E OF THE BLUE RIDGE INTO CATEGORICAL FOR
THE EVNG HRS. PORTIONS OF THE MID ATLC FILLING IN WITH SCATTERED
WEAK TSTMS...MAINLY ALONG AND N OF I-66 TO THE PA BORDER. A LOW
LEVEL BOUNDARY PUSHING E OF THE BLUE RIDGE AND DEVELOPING WARM
SECTOR STORMS OUT AHEAD. MOST OF THIS ACTIVITY HAS BEEN FAIRLY
SHORT- LIVED...THO ISOLATED STORMS /MAINLY WHICHEVER ONE HAPPENS
TO DEVELOP ON THE SRN EDGE OF THE LINE/ HAVE A BIT MORE LONGEVITY
AND SCATTERED PEA-SIZED HAIL REPORTS HAVE BEEN COMING IN. ONLY
30-40KT OF ENVIRONMENTAL SHEAR FOR THESE STORMS TO TAP INTO...THO
THEY ARE DO HAVE DECENT STEERING FLOW WHICH HAS SHEARED OFF MANY
OF THESE ELEVATED TOPS.

PREV DISC...WATER VAPOR LOOP DEPICTS UPR LOW OVR GRTLKS. THERE
ARE SVRL S/WV SET TO SLIDE ACRS CWFA TNGT--THE STRONGEST OF WHICH
HAS A SFC WSHFT AND H8 CDFNT...RESPONSIBLE FOR A BAND OF TSRA ACRS
WVA. HWVR...RGNL 88D COMPOSITE DEPICTS SHRA INCRSG IN NRN SHEN VLY
AS WELL. IN ADDITION...ISOL SHRA POPPED ARND 17Z INVOF
EZF/RMN...COINCIDENT W/ DIFFERENTIAL HTG BNDRY FM MRNG FOG. AMS
NOT INCREDIBLY UNSTBL...BUT DAYTIME HEATING AND MID LVL COOLING
HAS RSLTD IN STEEP LAPSE RATES. TT AND TQ INDX HIGH...ON TOP OF
REMARKABLY LOW WBZ /RANGING BTWN 5500-7000/.

SHRA WL BE LKLY THIS EVNG...AND ANY SHRA WL CERTAINLY BE CAPABLE OF
PRODUCING HAIL. NOT TTLY SOLD ON WIDESPREAD SVR HAIL...BUT WUDNT BE
SURPRISED IF A FEW HAILSTONES ECLIPSED CRITERIA. MDL SNDGS ALSO
SUGGEST AN INVERTED-V...W/ 20-25 KT W/IN MIXED LYR.

MAIN TROF WL REACH BLURDG NEAR 23-00Z...AND EXTRAPOLATE TO THE BAY
02-03Z. STORMS WL LOSE THEIR PUNCH AFTER SUNSET...AND WL REFLECT
THAT IN WX GRIDS.

CAA TO FLLW OVNGT. FOR THE UPSLP COMPONENT ACRS THE WRN RDGS...THAT
WL BE SUFFICIENT TO CHG SHRA TO SHSN. E OF THE RDGS PCPN WL BE
RATHER SPARCE BY THAT PT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
H5 L/WV TROF AND H8 THRML TROF AXES ROTATE ACRS CWFA TMRW...LEADING
TO ANTHR ROUND OF DIURNALLY INDUCED SHRA. CONDS DONT LOOK AS FVRBL
FOR TSRA...SO WL BE STICKING W/ CHC POPS AT THIS PT. MAXT WL MAINLY
BE BLO 60F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPR LOW PERSISTS OVER THE NERN CONUS INTO THURSDAY WITH NWLY JET
CROSSING THE MID ATLANTIC WED NITE KEEPING UPSLOPE PRECIP /CHANGING
TO SNOW ABOVE 2 KFT BY LATE WED NGT/ THRU THE NIGHT WITH DOWNSLOPING
CLEARING THE SKIES EAST OF THE HIGHEST APP RIDGES. LOWS AROUND 40
EAST OF THE BLUE RIDGE...MID 30S IN THE WRN VALLEYS.

CHILLY AIR STILL OVERHEAD ON THURSDAY WITH DOWNSLOPING AIDING TEMPS
INTO THE MID 60S /LWR 60S NRN MD/ WITH SOME AFTERNOON CU.

THE UPR TROF MOVES OUT OFF THE MID ATLANTIC COAST LATER THURSDAY
WITH A BROAD RIDGE OF HIGH PRESSURE BUILDING ACROSS THE SERN CONUS
INTO EARLY NEXT WEEK. THE UPPER AIR SETUP RESEMBLES A TYPICAL LA
NINA PATTERN...STEEP WEST COAST TROF WITH BROAD SW TO NE JET
CROSSING THE CONUS...WITH SFC HIGH PRESSURE BETWEEN HATTERAS AND
BERMUDA LEAVING THE SOUTHEAST HIGH AND DRY /DRY FROM SYNOPTIC
SYSTEMS...MOIST FOR CONVECTION/.

HOWEVER...EURO/GFS SUGGEST A VORT LOBE PASSAGE AS THE RIDGE SETS UP
ON FRIDAY WITH SLY FLOW BRINGING MOISTURE FOR RAIN FOR WRN RIDGES
FROM TOPOGRAPHIC EFFECTS.

WITH DEWPOINTS IN THE 50S TOWARD 60F EXPECT ELEVATED AFTERNOON CU TO
DEVELOP SAT AND SUN WITH ISOLATED SHOWERS...ESP WHERE ENHANCED
FORCING AIDS DEVELOPMENT...ALONG RIDGELINES AND ALONG THE SHORELINES
FROM SEA BREEZE EFFECTS. MONDAY IS LOOKING RATHER DRY. LOOKS LIKE AT
LEAST THE SAME HIGH TEMP EACH DAY SAT THRU TUE WITH A SMALL WARMING
TREND...EXTENDED GUIDANCE APPEARS TO BE ADJUSTING FOR CLIMO WITH
WEEKEND HIGHS 12 TO 15 DEGREES ABOVE NORMAL.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
S/WVS TO CROSS TERMINALS TAFTN-EVE...AIDED BY DIURNAL HTG AND MID
LVL COOLING. PRIMARY THREAT WL BE FOR SMALL HAIL. HV TIMED MAIN
S/WV...WHICH HAS ASSOC SFC WSHFT...TO IAD BY 23Z. HWVR...ASSOC PCPN
HAS BECOME A BIT DISORGANIZED CROSSING THE APPLCHNS...AND NMRS SHRA
HV DVLPD IN ADVC OF IT. HV PLACED TEMPO IN ASSOC W/ SFC BNDRY.
HWVR...WL NEED TO MONITOR IN CASE ERLR UPDTS REQD.

W/NW FLOW REGIME OVNGT-TMRW. VFR CONDS WL PREVAIL. MORE SHRA PSBL
TMRW...SPCLY IN THE AFTN. TOO SOON TO PLACE RESTRICTIONS IN TAFS
ATTM.

PREVAILING VFR CONDITIONS RETURN WED NIGHT WITH WLY DOWNSLOPING FLOW
INITIATION AS THE UPPER TROF PUSHES EAST OFF THE MID ATLANTIC COAST.
THURSDAY THROUGH AT LEAST THE WEEKEND...EXPECT VFR CONDITIONS WITH
MID LEVEL AFTN CU AND POSSIBLE LATE NIGHT/EARLY MORNING SUBVFR VSBYS
AS HIGH PRESSURE SETS UP OFF THE CAROLINA COAST BRINGING SLY/SWLY
FLOW.

&&

.MARINE...
NMRS SHRA/SCT TSRA WL CROSS WATERS THIS EVNG. MJR THREAT WL BE SMALL
HAIL...BUT GUSTY WNDS WL ALSO BE A CONSIDERATION. WL MONITOR FOR
SMW/S.

BHD STORMS...W/NW FLOW PTTN TAKES HOLD. W/ DIURNAL MIXING...SCA
LOOKS LIKE A GOOD BET TMRW.

SCA EXTENDED THROUGH WEDNESDAY NIGHT AS WESTERLY FLOW BEGINS AS
AN UPPER TROF PUSHES OFF THE EAST COAST. GUSTY WINDS LIKELY TO
REQUIRE THE SCA TO BE EXTENDED THRU THURSDAY BEFORE HIGH PRESSURE
SETS UP OFF THE CAROLINA COAST BRINGING LIGHTER SLY/SWLY FLOW
THROUGH THE WEEKEND. NO HEADLINES EXPECTED AFTER THURSDAY...THOUGH
OCCASIONAL SLY CHANNELING UP THE BAY IS POSSIBLE FRIDAY THROUGH
SUNDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY
     FOR ANZ530>537.

&&

SYNOPSIS...BAJ
NEAR TERM...GMS
SHORT TERM...HTS
LONG TERM...BAJ
AVIATION...BAJ/HTS
MARINE...BAJ/HTS
Hazardous weather outlook, Apr 21, 2:42 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 PM EDT TUE APR 21 2009

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
221000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
342 PM EDT TUE APR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND EARLY EVENING. A FEW STORMS WILL BE CAPABLE OF
PRODUCING PEA-SIZED TO POSSIBLY PENNY-SIZED HAIL AS WELL AS GUSTY
WINDS. THE MOST LIKELY TIME FOR THIS TO OCCUR IS FROM 4 PM TO 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY WEDNESDAY AFTERNOON AND NIGHT. SMALL
CRAFT ADVISORY CONDITIONS ARE POSSIBLE AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ANY REPORTS
OF HAIL WOULD BE GREATLY APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-221000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
342 PM EDT TUE APR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND EARLY EVENING. A FEW STORMS WILL BE CAPABLE OF
PRODUCING PEA-SIZED TO POSSIBLY PENNY-SIZED HAIL AS WELL AS GUSTY
WINDS...ESPECIALLY EAST OF THE BLUE RIDGE. THE MOST LIKELY TIME
FOR THIS TO OCCUR IS FROM 3 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ANY REPORTS
OF HAIL WOULD BE GREATLY APPRECIATED.

HTS

In the hours before

Special weather statement, Apr 21, 3:52 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
452 PM EDT TUE APR 21 2009

MDZ004-009-212130-
FREDERICK MD-MONTGOMERY MD-
452 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT FREDERICK AND MONTGOMERY
COUNTIES...

AT 451 PM EDT...DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS
CAPABLE OF PRODUCING PEA SIZED HAIL STRETCHING FROM WESTERN
MONTGOMERY COUNTY THROUGH EASTERN FREDERICK COUNTY MARYLAND. THESE
STORMS WERE MOVING NORTHEAST AROUND 20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
POOLESVILLE...BOYDS...POINT OF ROCKS...GERMANTOWN...BALLENGER
CREEK...DAMASCUS...GREEN VALLEY...NEW MARKET...FREDERICK AND
WALKERSVILLE.
Special weather statement, Apr 21, 4:12 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT TUE APR 21 2009

MDZ005-006-212145-
CARROLL MD-NORTHERN BALTIMORE MD-
512 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT CARROLL AND NORTHERN BALTIMORE
COUNTIES...

AT 510 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL 4 MILES WEST OF MANCHESTER...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE MILLERS
AND LINEBORO.

OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

JRK
Special weather statement, Apr 21, 4:25 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 PM EDT TUE APR 21 2009

MDZ009-212215-
MONTGOMERY MD-
525 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY COUNTY...

AT 523 PM EDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
CAPABLE OF PRODUCING PEA SIZED HAIL ABOUT 3 MILES SOUTH OF
POOLESVILLE...MOVING NORTHEAST AT 25 MPH. A SECOND AREA OF STORMS
LOCATED JUST EAST OF CLARKSBURG IS ALSO CAPABLE OF PRODUCING PEA
SIZED HAIL.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
POOLESVILLE...BOYDS...NORTH
POTOMAC...GERMANTOWN...GAITHERSBURG...MONTGOMERY VILLAGE...DAMASCUS
AND OLNEY.

LISTEMAA
Special weather statement, Apr 21, 4:25 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 PM EDT TUE APR 21 2009

VAZ053-212200-
FAIRFAX VA-
525 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT FAIRFAX COUNTY...

AT 524 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL OVER HERNDON...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE GREAT
FALLS.

OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND
PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

JRK
Special weather statement, Apr 21, 4:31 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT TUE APR 21 2009

MDZ004-005-212215-
CARROLL MD-FREDERICK MD-
531 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT CARROLL AND FREDERICK COUNTIES...

AT 529 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL OVER OVER ADAMSTOWN...MOVING NORTHEAST AT
20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
BALLENGER CREEK...FREDERICK...GREEN VALLEY...NEW
MARKET...TANEYTOWN...MIDDLEBURG...UNION BRIDGE AND WALKERSVILLE.

LISTEMAA
Special weather statement, Apr 21, 4:32 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 PM EDT TUE APR 21 2009

VAZ041-052-055-056-212215-
STAFFORD VA-FAUQUIER VA-SPOTSYLVANIA VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
532 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT STAFFORD...FAUQUIER...SPOTSYLVANIA
AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 532 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL...MOVING NORTHEAST AT 30 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
STAFFORD...TRIANGLE...DUMFRIES...MONTCLAIR...DALE CITY...WOODBRIDGE
AND LAKE RIDGE.

OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND
PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

JRK

The radar

The Sterling radar (KLWX), 19 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Fairfax

When
April 21, 4:50 PM EST
Where
Fairfax County, 1.75 mi SW of Oakton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.860, -77.320

Quarter size hail covered a deck.

Hail, Fairfax

When
April 21, 5:05 PM EST
Where
Fairfax County, 1.28 mi WNW of Fairfax Park
Measured
0.75 in hail
Reported by
Public
Coordinates
38.780, -77.270

Penny size hail was reported at Whitfield Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2009Every state in 2009This day in weather historyWarnings in Virginia, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163127, 163128.